Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 478, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 5, 2011, 6:21 PM CDT for Anderson County, Texas. It was in force for 69 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2011, 6:21 PM CDT (23:21 UTC)
- Expired
- Jul 5, 2011, 7:30 PM CDT
- In force
- 69 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Anderson County, TX
The radar
The Shreveport radar (KSHV), 185 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 6:27 PM CDT | TSTM WND DMG | Pert, TX | PART OF THE ROOF OF A MOBILE HOME IN PERT WAS REMOVED. ANOTHER PART OF THE ROOF WAS PARTIALLY LIFTED OFF. |
| Jul 5, 6:27 PM CDT | HAIL 0.75 | 11 Ne Palestine, TX | DIME SIZED HAIL REPORTED ON HIGHWAY 155 BETWEEN FRANKSTON AND PALESTINE. |
| Jul 5, 6:44 PM CDT | TSTM WND DMG | 10 N Palestine, TX | TREES WERE BLOWN DOWN ABOUT 10 MILES NORTH OF PALESTINE ALONG FM 315. ONE OF THE TREES WAS 15 IN DIAMETER. |
| Jul 5, 6:59 PM CDT | HAIL 0.88 | 8 Wnw Palestine, TX | NICKEL HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 958 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1258 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
236
WUUS54 KFWD 052321
SVRFWD
TXC001-060030-
/O.NEW.KFWD.SV.W.0478.110705T2321Z-110706T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
621 PM CDT TUE JUL 5 2011
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ANDERSON COUNTY IN NORTHEAST TEXAS...
* UNTIL 730 PM CDT
* AT 620 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES NORTHEAST OF
PALESTINE...MOVING SOUTHWEST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PALESTINE AROUND 730 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
&&
LAT...LON 3158 9529 3154 9563 3150 9573 3154 9576
3156 9572 3162 9571 3165 9575 3160 9577
3169 9578 3167 9580 3169 9583 3193 9583
3205 9573 3209 9542 3185 9544 3174 9536
3174 9534 3167 9527 3161 9525
TIME...MOT...LOC 2320Z 023DEG 6KT 3188 9553
$$
254 follow-up statements
641
WWUS54 KFWD 052332
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
632 PM CDT TUE JUL 5 2011
TXC001-060030-
/O.CON.KFWD.SV.W.0478.000000T0000Z-110706T0030Z/
ANDERSON TX-
632 PM CDT TUE JUL 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR ANDERSON COUNTY...
AT 630 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH...AND NICKEL SIZE HAIL. THIS STORM WAS LOCATED 11 MILES
NORTHEAST OF PALESTINE...MOVING SOUTHWEST AT 5 MPH.
OTHER STRONG STORMS IN THE COUNTY WILL BE CAPABLE OF PRODUCING WIND
GUSTS TO 50 MPH...INCLUDING A STORM LIKELY TO IMPACT PALESTINE
BEFORE THE SEVERE STORM ARRIVES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PALESTINE AROUND 730 PM CDT...
LAT...LON 3158 9529 3154 9563 3150 9573 3154 9576
3156 9572 3162 9571 3165 9575 3160 9577
3169 9578 3167 9580 3169 9583 3193 9583
3205 9573 3209 9542 3185 9544 3174 9536
3174 9534 3167 9527 3161 9525
TIME...MOT...LOC 2330Z 023DEG 6KT 3189 9556
$$
25322
WWUS54 KFWD 052350
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
650 PM CDT TUE JUL 5 2011
TXC001-060030-
/O.CON.KFWD.SV.W.0478.000000T0000Z-110706T0030Z/
ANDERSON TX-
650 PM CDT TUE JUL 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR ANDERSON COUNTY...
THE STORM THAT PROMPTED THE WARNING HAS DECREASED IN INTENSITY...BUT
HAS BEEN REPLACED WITH A NEW SEVERE STORM WEST OF PALESTINE.
AT 648 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THIS SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
7 MILES WEST OF PALESTINE...MOVING SOUTHWEST AT 10 MPH.
LAT...LON 3158 9529 3154 9563 3150 9573 3154 9576
3156 9572 3162 9571 3165 9575 3160 9577
3169 9578 3167 9580 3169 9583 3193 9583
3205 9573 3209 9542 3185 9544 3174 9536
3174 9534 3167 9527 3161 9525
TIME...MOT...LOC 2348Z 024DEG 8KT 3177 9577
$$
25817
WWUS54 KFWD 060002
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
702 PM CDT TUE JUL 5 2011
TXC001-060030-
/O.CON.KFWD.SV.W.0478.000000T0000Z-110706T0030Z/
ANDERSON TX-
702 PM CDT TUE JUL 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR ANDERSON COUNTY...
AT 702 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
WEST OF PALESTINE...MOVING SOUTHWEST AT 5 MPH.
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE.
LAT...LON 3157 9536 3154 9563 3150 9573 3154 9576
3156 9572 3162 9571 3165 9575 3160 9577
3169 9578 3167 9580 3169 9583 3193 9583
3192 9565 3183 9548
TIME...MOT...LOC 0002Z 028DEG 5KT 3179 9577
$$
25797
WWUS54 KFWD 060030
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
730 PM CDT TUE JUL 5 2011
TXC001-060039-
/O.EXP.KFWD.SV.W.0478.000000T0000Z-110706T0030Z/
ANDERSON TX-
730 PM CDT TUE JUL 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ANDERSON COUNTY
EXPIRED AT 730 PM CDT...
BY 730 PM...THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD
WEAKENED AND WAS NO LONGER SEVERE.
HOWEVER...RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND WIND
GUSTS IN EXCESS OF 50 MPH WERE STILL POSSIBLE FROM THE THUNDERSTORMS
NEAR THE TRINITY RIVER.
LAT...LON 3157 9536 3154 9563 3150 9573 3154 9576
3156 9572 3162 9571 3165 9575 3160 9577
3169 9578 3167 9580 3169 9583 3193 9583
3192 9565 3183 9548
TIME...MOT...LOC 0029Z 031DEG 19KT 3169 9584
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 6:09 PM CDT, 12 minutes earlier.
Area forecast discussion, Jul 5, 6:09 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 609 PM CDT TUE JUL 5 2011 .AVIATION... THE AVIATION FORECAST REMAINS UNCHANGED WITH WINDS BELOW 10 KTS...FEW TO SCATTERED CUMULUS AND HIGH CLOUDS...AND A VERY SMALL CHANCE FOR THUNDERSTORMS THE NEXT 24 TO 30 HOURS. THE WINDS WILL CONTINUE TO VARY FROM A SOUTHEAST DIRECTION IN THE AFTERNOON AND EVENING HOURS TO A SOUTHWEST DIRECTION IN THE OVERNIGHT AND MORNING HOURS. WIND SPEEDS WILL REMAIN AOB 10 KTS FOR THE MOST PART. MID AND HIGH LEVEL CLOUDS FROM THUNDERSTORMS AROUND THE REGION MAY MOVE OVER THE AIRPORTS THIS EVENING AND AGAIN TOMORROW...OTHERWISE EXPECT CUMULUS CLOUDS BETWEEN 050-080. THERE CONTINUES TO BE A LESS THAN 20 PERCENT CHANCE OF A THUNDERSTORM AFFECTING THE AIRPORTS AND THEREFORE THE TAF DOES NOT MENTION THUNDER. HOWEVER...IF A THUNDERSTORM DEVELOPS NEAR OR AT AN AIRPORT IT WILL PRODUCE LIGHTNING AND POSSIBLY STRONG OUTFLOW WINDS. OUTFLOW BOUNDARIES FROM THUNDERSTORMS IN THE AREA MAY ALSO RESULT IN BRIEF WIND SHIFTS THAT SHOULD NOT HAVE A SIGNIFICANT IMPACT ON AIRPORT OPERATIONS. 82/JLD && .PREV DISCUSSION... /ISSUED 253 PM CDT TUE JUL 5 2011/ VIS SATELLITE SHOWS ENHANCED CUMULUS FIELD OUT AHEAD OF THIS MORNINGS CONVECTIVE DEBRIS...GENERALLY FROM BOWIE TO STEPHENVILLE...WACO AND PALESTINE. HAVE PLACED 20 POPS ALONG THIS LINE FOR THE REMAINDER OF THE AFTERNOON AND EARLY EVENING. ELSEWHERE...WILL CARRY 10 POPS INTO THE EVENING HOURS. HAVE ADDED 10 POPS TO THE NORTHEAST FOR LATE TONIGHT DUE TO THE POTENTIAL OF EASTERN OKLAHOMA OR WESTERN ARKANSAS ACTIVITY SLIDING INTO THE NORTHEAST COUNTIES BEFORE DAYBREAK. ALTHOUGH OUR ATMOSPHERE WILL REMAIN UNSTABLE AND UNCAPPED THROUGH THURSDAY...THERE WILL BE FEW SURFACE BOUNDARIES OR OTHER FEATURES TO FOCUS ON FOR CONVECTIVE DEVELOPMENT. WEAK OUTFLOW BOUNDARIES DRIFTING INTO THE CWA MAY BE ALL THAT/S AVAILABLE FOR AFTERNOON CONVERGENCE WEDNESDAY AND THURSDAY. FOR THIS REASON...WE/LL GENERALLY FOCUS ON AREAS EAST OF I-35/45 WHERE PVA IS AVAILABLE AND UPPER DIVERGENCE EXISTS. DIV-Q AND Q-VECTORS WERE OF LITTLE HELP IN THIS MATTER. ALSO...WILL CARRY 10 POPS JUST WEST AND NORTHWEST OF THE METROPLEX ON THURSDAY. GOING INTO AND THROUGH THE WEEKEND...WE/VE BEEN WATCHING THE NORTH-CENTRAL GULF TUTT OVER THE PAST FEW DAYS AND LOOK FORWARD TO IT RETROGRADING TOWARD TEXAS BY THIS WEEKEND. CURRENT EXPECTATION IS FOR IT TO REACH THE TEXAS COAST SATURDAY...AND THEN MOVE ACROSS THE HILL COUNTRY AND INTO WEST BY SUNDAY NIGHT. THERE IS THE POTENTIAL OF SEA BREEZE CONVECTION FORMING AND MOVING NORTHWEST INTO THE SOUTHEASTERN CWA BOTH SATURDAY AND SUNDAY. ALSO...THE DEEPENED SOUTHEASTERLY FLOW WILL BRING SOME INCREASE IN LOW LEVEL MOISTURE. AREA TEMPERATURES WILL CHANGE LITTLE UNTIL THE TUTT ARRIVES AND MOVES TO OUR WEST. HAVE ADJUSTED TEMPS DOWN A FEW DEGREES FIRST OF NEXT WEEK DUE TO THIS PROCESS AND SLIGHTLY LOWER HEIGHTS ALOFT AS THE DOMINANT UPPER HIGH TO OUR WEST SHIFTS TO OUR EAST. 75 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 80 101 79 100 78 / 10 5 5 10 10 WACO, TX 77 101 77 103 76 / 20 5 5 5 10 PARIS, TX 75 99 75 98 75 / 10 10 10 20 20 DENTON, TX 77 101 75 100 75 / 10 5 5 10 10 MCKINNEY, TX 76 99 75 98 74 / 10 5 5 10 20 DALLAS, TX 81 101 80 100 78 / 10 5 5 10 20 TERRELL, TX 76 99 75 100 75 / 10 10 10 10 20 CORSICANA, TX 76 99 76 101 75 / 20 10 10 10 20 TEMPLE, TX 75 98 74 101 73 / 10 5 5 5 10 MINERAL WELLS, TX 76 103 75 104 75 / 20 5 5 5 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 82/58
Hazardous weather outlook, Jul 5, 3:15 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 315 PM CDT TUE JUL 5 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061130- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 315 PM CDT TUE JUL 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH TEXAS THIS AFTERNOON AND EVENING. LIGHTNING AND DAMAGING DOWNBURST WINDS ARE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE ACROSS NORTH TEXAS THROUGH THE UPCOMING WEEKEND. LIGHTNING WILL BE THE MAIN HAZARD...BUT A FEW STORMS MAY PRODUCE DAMAGING DOWNBURST WINDS. .SPOTTER INFORMATION STATEMENT... ISOLATED SPOTTER ACTIVATION MAY BE REQUIRED FOR STRONGER STORMS THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jul 5, 6:15 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
615 PM CDT TUE JUL 5 2011
TXZ148-052345-
ANDERSON TX-
615 PM CDT TUE JUL 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
ANDERSON COUNTY
AT 615 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF PALESTINE...MOVING
SOUTHWEST AT 5 MPH.
PALESTINE IS IN THE PATH OF THIS STORM.
VERY HEAVY RAIN AND WIND GUSTS IN EXCESS OF 50 MPH ARE LIKELY.
LAT...LON 3160 9527 3150 9573 3155 9576 3156 9572
3163 9572 3165 9575 3160 9577 3169 9578
3169 9587 3175 9587 3179 9599 3187 9597
3188 9603 3191 9600 3195 9603 3195 9606
3200 9605 3209 9543 3185 9544 3161 9526
TIME...MOT...LOC 2315Z 023DEG 6KT 3189 9553
25The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:15 PM CDT | Special Weather Statement | FWD | Anderson | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.